[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Anyone Else Get BG Spikes With 2 Infusion Sites?

I use Silhouettes and have noticed something that I wondered about. Based on 
some earlier notes in insulin-pumpers I tried leaving the infusion cannula in
place for a couple of hours after changing a set. The idea was that leaving the
cannula in place would prevent leaks of insulin and, therefore, later highs.

On Thanksgiving I did something similar. I knew I would have to change the
infusion set late in the day and wouldn't be able to do so conveniently. We
were visiting my in-laws and I didn't want to have an "Ann Landers Situation"
where I was moving an infusion site and causing others grief and suffering
(add sarcastic smirk). 

In both cases I've noticed that as long as I have two cannula sites in place
at the same time my bg jumps over 350 and stays there. No amount of additional
insulin will bring it down. As soon as I remove the old infusion site, my
bg drops to a more normal level.

During the high bgs, I don't spill ketones and it doesn't seem to matter what
or how much I eat.  The sites aren't infected and it is very reproducable.

The obvious response here is "If it hurts to do that, then don't do it". But I
was interested to know if anyone else had seen anything like it.

My best guess is that I may have some mild alergy to the teflon in the cannula,
but that's just a guess. 
Insulin-Pumpers website http://www.insulin-pumpers.org/